By Topic

Study of the Variance of Parametric Estimates of the Best Linear Approximation of Nonlinear Systems

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Schoukens, Johan ; Dept. of Electr. Meas. (ELEC), Vrije Univ. Brussel, Brussels, Belgium ; Pintelon, R.

Abstract-This paper analyzes the variance of the estimated parametric best linear approximation (BLA) ĜBLA(q,θ) of a nonlinear system that is driven by random excitations. The estimated model ĜBLA(q; θ) varies not only due to the disturbing measurement and process noise but also over different realizations of the random excitation because the nonlinear distortions depend on the input realization. For the nonparametric frequency response function (FRF) estimate, it has been shown that the variance expression is still valid in the presence of nonlinear distortions, and the same formulas can be used in the linear as in the nonlinear case. This result does not hold for the variance σ(ĜBLA(q,θ))2 on the parametric estimate ĜBLA(q,θ). It is shown in this paper that it is still possible to upperbound the variance σ(ĜBLA(q,θ))2 using linear expression by introducing an additional scaling factor that depends upon the maximal degree of nonlinearity.

Published in:

Instrumentation and Measurement, IEEE Transactions on  (Volume:59 ,  Issue: 12 )